MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 23MECJ-502
Medical Device Problem Codes Gradient Increase (1270); Obstruction of Flow (2423); Biocompatibility (2886)
Health Effect - Clinical Codes Dyspnea (1816); Thrombus (2101)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On an unknown date, a (b)(6) year old female presented to the hospital with a diagnosis of rheumatic heart disease and severe mitral stenosis.The patient underwent balloon mitral valvotomy(bmv), but it was unsuccessful.On (b)(6) 2019, the patient underwent emergency mitral valve replacement and the mitral valve was replaced with a 23mm sjm masters series valve expanded cuff (sn: (b)(4)).On (b)(6) 2020, the patient presented to the hospital with breathlessness.Her prothrombin time and inr were in therapeutic range(inr was 2.8).However, her echocardiography showed a stuck valve due to acute thrombosis and the patient underwent successful thrombolysis and the patients anticoagulation dose was increased.On (b)(6) 2020, the patient presented with breathlessness again.The patient's prothrombin time was prolonged with prothrombin time test more than 100 seconds.The echocardiography showed an elevated mitral valve gradient.Fluoroscopy was done and it showed immobility of the prosthetic mitral valve leaflet.The patient underwent thrombolysis, but the thrombolysis failed to release the stuck valve.The physician decided to perform a re-do mitral valve replacement.On (b)(6) 2020, the patient underwent the re-do mitral valve replacement surgery and the valve was explanted and replaced with a 25mm epic stented porcine heart valve w/flexfit system.The intra-operative findings showed a stuck aortic side leaflet of the prosthetic valve due to thrombosis.The patient is doing well and was discharged 4 days after surgery.
 
Additional Manufacturer Narrative
Explant was reported due to thrombus and immobility of the leaflet.The investigation found that both leaflets moved freely and easily.No material was found in the recessed pivot areas or on the leaflets.Traces of pannus were present on the sewing cuff.No inflammation or significant calcifications were present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key10473149
Report Number2648612-2020-00091
Device Sequence Number11312386
Product Code LWQ
UDI-Device Identifier05414734006170
UDI-Public05414734006170
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/27/2024
Device Model Number23MECJ-502
Device Catalogue Number23MECJ-502
Device Lot Number6881484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age33 YR
Patient Weight60